Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Hepatology
Volume 2019, Article ID 6741213, 4 pages
https://doi.org/10.1155/2019/6741213
Case Report

Turmeric Induced Liver Injury: A Report of Two Cases

1Department of Gastroenterology, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia
2Department of Gastroenterology and Liver Transplantation, The Austin Hospital, 145 Studley Road, Heidelberg, Melbourne, Victoria, Australia
3Central Clinical School, Monash University, The Alfred Hospital, 99 Commercial Road, Melbourne, Victoria, Australia
4Department of Pharmacy, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia
5Clinical Biochemistry Unit, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia
6Department of Forensic Medicine, Monash University, Melbourne, Australia
7Department of Epidemiology and Preventive Medicine, Monash University, Melbourne, Australia
8Department of General Medicine, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia

Correspondence should be addressed to Raphael P. Luber; moc.liamg@rebulleahpar

Received 11 March 2019; Accepted 17 April 2019; Published 28 April 2019

Academic Editor: Sorabh Kapoor

Copyright © 2019 Raphael P. Luber et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Turmeric is a commonly used oral herbal supplement with purported anti-inflammatory and antineoplastic properties. It is promoted as safe, with limited reports of severe adverse effects directly related to oral turmeric thus far in the literature. Herein we report two cases of turmeric supplement induced severe hepatitis. These cases highlight the need for physicians to be aware of patients taking this common supplement and the potential risks that exist.